MAUDE Adverse Event Report: SORIN GROUP USA, INC CARDIOPLEGIA ADAPTER CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP USA, INC CARDIOPLEGIA ADAPTER CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number CA-20070
Medical Device Problem Codes Air Leak (1008); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2016
Additional Manufacturer Narrative
Patient information was not provided.Sorin group received a report that the distal connector of the cardioplegia adapter cannula was not fully bonded and the device was allowing blood out and air in.The device was switched out with a device from a different lot.There was no report of patient injury.The device has been requested for return to sorin group usa for investigation.A follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Sorin group received a report that the distal connector of the cardioplegia adapter cannula was not fully bonded and the device was allowing blood out and air in.The device was switched out with a device from a different lot.There was no report of patient injury.
 
Additional Manufacturer Narrative
The customer planned to return the device to sorin group usa for evaluation.However, the device has been inadvertently discarded and is no longer available for return.A review of current inventory found that there is no inventory of this lot number available for inspection.The reported lot built in (b)(6) 2015 and consisted of (b)(4) lines that were shipped to numerous facilities.There have been no other occurrences or complaints received for this lot number regarding bonding or leak issues.As the device was not returned, an investigation could not be performed.A root cause was not determined and corrective actions were not identified.A review of the device history record did not identify any deviations or non-conformities relevant to the reported issue.Sorin group usa will continue to monitor for trends related to this type of issue.Device inadvertently discarded.

Brand Name
CARDIOPLEGIA ADAPTER CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP USA, INC
14401 w 65th way
arvada CO 80004
MDR Report Key5972660
Report Number1718850-2016-00390
Device Sequence Number902155
Product Code DWF
UDI-Device Identifier00803622103681
UDI-Public00803622103681
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberCA-20070
Device Lot Number1509200062
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date12/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1